Canal Fulton Police warn of dangers of touching fentanyl

CANAL FULTON, OHIO - Canal Fulton Police turned to Facebook over the weekend to warn of the dangers of coming into contact with fentanyl. 

In a post written on the department's page, Chief Douglas Swartz says a 47-year-old Uniontown woman may have used his business card to ingest heroin. 

Swartz says he had visited the woman's home days ago and left his contact information on the business card with the woman.

A resident found the woman passed out in her bedroom Sunday. The resident said the woman was "standing with both feet on the ground and leaning over the bed, however from her waist up, she was not touching the bed." The resident said the woman looked like she was levitating over the bed.

The resident said there was a white powder spilled on the bathroom counter next to the business card. The resident said he scooped up the powder and paraphernalia with his bare hands before taking the woman to the police station. 

The woman, who admitted to snorting heroin, has not been charged, due to law that permits her 30 days to seek treatment instead.

Chief Swartz warned of the dangers of touching fentanyl and its paraphernalia. 

"Fentanyl is 50 to 100 times more potent than morphine and just a quarter of a milligram, which is just a few granules, can kill you," Swartz wrote in the post. "Carfentanil, which has reared its ugly head in Canal Fulton a few times, is much, much worse. 

Those who witness an overdose are urged not to touch anything. Instead, call 911. Police and emergency responders are equipped with special gloves to handle fentanyl. 

© 2017 WKYC-TV


JOIN THE CONVERSATION

To find out more about Facebook commenting please read the
Conversation Guidelines and FAQs

Leave a Comment